Alert archive / Virginia / Gale Warnings in 2016

Gale Warning 7, NWS Baltimore/Washington

February 5, 2016

NWS Baltimore/Washington issued this gale warning at Feb 5, 2016, 4:29 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 5, 2016, 4:29 AM EST (09:29 UTC)
Expired
Feb 5, 2016, 11:52 AM EST
In force
7 hr
Issued by
NWS Baltimore/Washington

The text

As transmitted.

270 
WHUS71 KLWX 050929
MWWLWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
429 AM EST FRI FEB 5 2016

ANZ533-541-542-051700-
/O.UPG.KLWX.SC.Y.0026.000000T0000Z-160206T0300Z/
/O.NEW.KLWX.GL.W.0007.160205T0929Z-160205T1700Z/
/O.NEW.KLWX.SC.Y.0027.160205T1700Z-160206T0300Z/
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
429 AM EST FRI FEB 5 2016

...GALE WARNING IN EFFECT UNTIL NOON EST TODAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL NOON EST TODAY.
A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT
ADVISORY IS IN EFFECT FROM NOON TODAY TO 10 PM EST THIS EVENING.

* WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING THIS MORNING.

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY THIS
  AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ534-537-543-051700-
/O.UPG.KLWX.SC.Y.0025.000000T0000Z-160206T0300Z/
/O.NEW.KLWX.GL.W.0007.160205T0929Z-160205T1700Z/
/O.EXB.KLWX.SC.Y.0026.160205T1700Z-160206T0300Z/
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-
429 AM EST FRI FEB 5 2016

...GALE WARNING IN EFFECT UNTIL NOON EST TODAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL NOON EST TODAY.
A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT
ADVISORY IS IN EFFECT FROM NOON TODAY TO 10 PM EST THIS EVENING.

* WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING THIS MORNING.

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY THIS
  AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ530>532-538>540-051700-
/O.CON.KLWX.SC.Y.0026.000000T0000Z-160206T0300Z/
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
429 AM EST FRI FEB 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ535-536-051700-
/O.CON.KLWX.SC.Y.0026.000000T0000Z-160205T2100Z/
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
429 AM EST FRI FEB 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
139 
WHUS71 KLWX 051506
MWWLWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1006 AM EST FRI FEB 5 2016

ANZ533-541-542-052315-
/O.CON.KLWX.GL.W.0007.000000T0000Z-160205T1700Z/
/O.CON.KLWX.SC.Y.0027.160205T1700Z-160206T0300Z/
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
1006 AM EST FRI FEB 5 2016

...GALE WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING THIS MORNING.

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY THIS 
  AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ534-537-543-052315-
/O.CON.KLWX.GL.W.0007.000000T0000Z-160205T1700Z/
/O.CON.KLWX.SC.Y.0026.160205T1700Z-160206T0300Z/
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-
1006 AM EST FRI FEB 5 2016

...GALE WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING THIS MORNING.

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY THIS 
  AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ530>532-538>540-052315-
/O.CON.KLWX.SC.Y.0026.000000T0000Z-160206T0300Z/
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
1006 AM EST FRI FEB 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ535-536-052100-
/O.CON.KLWX.SC.Y.0026.000000T0000Z-160205T2100Z/
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
1006 AM EST FRI FEB 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
435 
WHUS71 KLWX 051652
MWWLWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1152 AM EST FRI FEB 5 2016

ANZ533-541-542-060100-
/O.CAN.KLWX.GL.W.0007.000000T0000Z-160205T1700Z/
/O.CON.KLWX.SC.Y.0027.160205T1700Z-160206T0300Z/
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
1152 AM EST FRI FEB 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
CANCELLED THE GALE WARNING.

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY THIS 
  AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ534-537-543-060100-
/O.CAN.KLWX.GL.W.0007.000000T0000Z-160205T1700Z/
/O.CON.KLWX.SC.Y.0026.160205T1700Z-160206T0300Z/
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-
1152 AM EST FRI FEB 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
CANCELLED THE GALE WARNING.

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY THIS 
  AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ530>532-538>540-060100-
/O.CON.KLWX.SC.Y.0026.000000T0000Z-160206T0300Z/
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
1152 AM EST FRI FEB 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ535-536-052100-
/O.CON.KLWX.SC.Y.0026.000000T0000Z-160205T2100Z/
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
1152 AM EST FRI FEB 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this gale warning went out at Feb 5, 4:22 AM EST, 7 minutes earlier.

Area forecast discussion, Feb 5, 4:22 AM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
422 AM EST FRI FEB 5 2016

.SYNOPSIS...
LOW PRESSURE WILL PASS BY TO OUR EAST THIS MORNING. HIGH PRESSURE
WILL BUILD OVERHEAD LATER TODAY THROUGH SATURDAY. COASTAL LOW
PRESSURE WILL PASS BY WELL TO THE SOUTH AND EAST SUNDAY. ANOTHER LOW
PRESSURE SYSTEM MAY IMPACT THE AREA MONDAY INTO TUESDAY. THE LOW
WILL MOVE AWAY FROM THE AREA DURING THE MIDDLE PORTION OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LOW PRESSURE CONTINUING TO ORGANIZE AND STRENGTHEN OFF THE OUTER
BANKS OF NORTH CAROLINA WILL QUICKLY TRACK FROM NEAR CAPE
HATTERAS EARLY THIS MORNING TO A POSITION SOUTH OF CAPE COD BY 18Z
TODAY. PRECIP HAS BLOSSOMED NICELY EARLY THIS MORNING WITH
A WIDESPREAD MIX OF LIGHT RAIN AND SNOW (AS WELL AS SOME BRIEF
SLEET) BEING OBSERVED FROM ABOUT A CHARLOTTESVILLE-LEESBURG-
FREDERICK LINE AND EAST. TEMPERATURES REMAIN ABOVE FREEZING AT ALL
SITES AS OF 3 AM...WITH LITTLE TO NO ACCUMULATION SO FAR. OVER THE
NEXT COUPLE OF HOURS AS BOUNDARY LAYER COOLS...SHOULD SEE JUST
ABOUT EVERYONE TRANSITION OVER TO SNOW. PRECIP WILL THEN SHUT OFF
QUICKLY BETWEEN 6 AM AND 9 AM FROM WEST TO EAST AS LOW PULLS AWAY.

HEAVIEST PRECIP RATES WILL AFFECT EASTERN AND SOUTHERN
MARYLAND...FROM THE BALTIMORE METRO AREA AND DOWN THROUGH CALVERT
AND SAINT MARYS COUNTIES. FURTHER NORTH AND WEST...NORTHWEST
WINDS CONTINUE TO DRY OUT THE LOW LEVELS...INHIBITING BETTER SNOW
RATES.

WITH SURFACE TEMPERATURES...AS WELL AS ROAD TEMPERATURES...STILL
ABOVE FREEZING...THE ACCUMULATING SNOW WILL REMAIN PRIMARILY ON
GRASSY SURFACES...HOWEVER CANT RULE OUT A LIGHT SLUSHY
ACCUMULATION ON UNTREATED SURFACES. EXCEPTIONS WILL BE ACROSS
SOUTHERN AND EASTERN MARYLAND WHERE SNOW RATES WILL BE HIGHER.

WILL LEAVE WINTER WEATHER ADVISORIES AS IS...WITH TOTAL SNOWFALL
ACCUMULATIONS FROM 1-2" LOCALLY 3" IN THE ADVISORY...WITH A
COATING TO A FEW TENTHS ELSEWHERE.

SKIES BEGIN TO CLEAR SHORTLY AFTER PRECIP ENDS. NORTHWEST WINDS
WILL ALSO INCREASE THROUGH THE DAY WITH GUSTS 20-30 MPH.
TEMPERATURES WONT GO VERY FAR...WITH HIGHS IN THE UPPER 30S TO
MID 40S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
HIGH PRESSURE BUILDS IN AND WILL BE IN CONTROL THROUGH THE
WEEKEND. DEVELOPING LOW OFF THE SOUTHEAST COAST ON SATURDAY WILL
STAY WELL SOUTH AND EAST OF THE REGION. HIGHS EXPECTED IN THE 40S
ON SATURDAY AND 40S TO LOW 50S SUNDAY. LOWS IN THE 20S TO LOW
30S...COLDEST TONIGHT.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
CONFIDENCE REMAINS HIGH FOR A HIGH AMPLITUDE PATTERN WITH A
POTENT UPPER-LEVEL TROUGH DIGGING OVER THE MIDWEST MONDAY AND
SHIFTING EASTWARD INTO THE EASTERN CONUS TUESDAY. GIVEN THE HIGH
AMPLITUDE PATTERN...THE UPPER-LEVEL TROUGH IS EXPECTED TO DIG
QUITE FAR TO THE SOUTH AND A CLOSED UPPER-LEVEL LOW IS LIKELY TO
DEVELOP.

THE CLOSED UPPER-LEVEL LOW WILL TRACK OVER OUR AREA LATER MONDAY
INTO TUESDAY. COASTAL LOW PRESSURE IS EXPECTED TO DEVELOP ALONG THE
MID-ATLANTIC COAST AS THE UPPER-LEVEL LOW INTERACTS WITH THE
BAROCLINIC ZONE ALONG THE COAST. HOWEVER...THE UNCERTAINTY STILL
REMAINS AS TO HOW STRONG THE LOW WILL GET BEFORE MOVING OFF TO OUR
NORTH AND EAST. IF THE UPPER-LEVEL LOW DIGS FARTHER SOUTH AND THE
COASTAL LOW INTENSIFIES BEFORE MOVING OFF TO OUR NORTH AND
EAST...THEN A SIGNIFICANT WINTER STORM IS POSSIBLE ACROSS THE MID-
ATLANTIC. HOWEVER...IF THE LOW MOVES OFF TO OUR NORTH AND EAST
BEFORE RAPIDLY INTENSIFYING...THEN LIGHTER QPF AMOUNTS ARE EXPECTED
WITH A RAIN/SNOW MIX. BOTH SCENARIOS ARE STILL POSSIBLE AT THIS
TIME.

THE LOW WILL MOVE AWAY FROM THE WEDNESDAY AND THURSDAY...BUT THE
UPPER-LEVEL TROUGH WILL REMAIN OVERHEAD. COLD CONDITIONS ARE
EXPECTED AND A FEW SNOW SHOWERS ARE POSSIBLE DUE TO THE UPPER-LEVEL
TROUGH.

&&

.AVIATION /10Z FRIDAY THROUGH TUESDAY/...
WIDESPREAD LIGHT RAIN AND SNOW THIS MORNING WILL PROVIDE MVFR
(POSSIBLY BRIEFLY IFR) AT IAD/DCA/BWI/MTN THROUGH ABOUT 12Z...WITH
IMPROVEMENT TO VFR SHORTLY AFTER AS PRECIP COMES TO AN END.
OTHERWISE...GUSTY NORTHWEST WINDS UP TO 25 KNOTS WILL DEVELOP AND
CONTINUE THROUGH THE DAY. AFTERWARD...WINDS WEAKEN TONIGHT AND VFR
CONDITIONS ARE EXPECTED THROUGH SUNDAY.

AN UPPER-LEVEL LOW WILL LIKELY BRING SOME RAIN OR SNOW SHOWERS TO
THE AREA LATER MONDAY INTO TUESDAY ALONG WITH SUBVFR CONDITIONS.
UNCERTAINTY REMAINS ON HOW MUCH A COASTAL LOW MAY IMPACT THE AREA.
IF THE COASTAL LOW INTENSIFIES BEFORE MOVING AWAY...THEN HEAVIER
SNOW IS POSSIBLE.

THE LOW WILL MOVE AWAY FROM THE AREA WEDNESDAY. GUSTY NORTHWEST
WINDS ARE EXPECTED BEHIND IT.

&&

.MARINE...
GUSTY NORTHWEST WINDS WILL INCREASE IN INTENSITY THIS MORNING
BEHIND DEPARTING COASTAL LOW. WINDS WILL GUST UP TO AROUND 35
KNOTS FOR A TIME THIS MORNING SO HAVE UPGRADED THE LOWER
CHESAPEAKE AND LOWER POTOMAC TO GALE WARNINGS. SMALL CRAFT
ADVISORIES WILL CONTINUE ELSEWHERE. AFTER 17Z (12 NOON)...WINDS
WILL GRADUALLY WEAKEN BACK TO SCA CRITERIA OVER ALL WATERS.

HIGH PRESSURE WILL THEN MOVE OVER THE WATERS TONIGHT AND INTO THE
WEEKEND WITH SCA CONDITIONS ENDING LATE THIS EVENING. NO MARINE
HAZARDS EXPECTED SATURDAY THROUGH MONDAY.

LOW PRESSURE WILL LIKELY IMPACT THE WATERS MONDAY INTO
TUESDAY. DETAILS ON HOW STRONG THE LOW WILL BE ARE UNCERTAIN AT THIS
TIME...BUT A SMALL CRAFT ADVISORY MAY BE NEEDED FOR PORTIONS OF THE
WATERS. THE LOW WILL MOVE AWAY FROM THE WATERS WEDNESDAY...BUT
GUSTY NORTHWEST WINDS ARE LIKELY BEHIND THE DEPARTING LOW.

&&

.HYDROLOGY...
MINOR FLOODING IS STILL ONGOING ON THE MONOCACY...THE MAINSTEM
SHENANDOAH AT MILLVILLE...AND THE MAINSTEM POTOMAC BETWEEN PORT
OF ROCKS AND GREAT FALLS.

THE LIGHT PRECIPITATION LAST NIGHT WILLL NOT HAVE ANY EFFECT ON
STREAMS.

&&

.TIDES/COASTAL FLOODING...
WATER LEVELS AROUND WASHINGTON DC REMAIN 2+ FEET ABOVE ASTRO
NORMS OVERNIGHT. NW WINDS SHOULD PUSH A BIT OF THE TIDAL INFLUENCE
AWAY FROM THE AREA...WHICH WILL OPEN UP MORE ROOM FOR FRESHWATER
WHEN IT DOES ARRIVE...WHICH WILL BE TODAY.

FORECASTS OF THE WATER COMING DOWN THE POTOMAC HAVE FLUCTUATED
UPWARD SLIGHTLY ONCE AGAIN. BASED ON THIS ALONE GEORGETOWN WOULD
EASILY REACH MINOR AGAIN THIS MORNING. BASED ON EXPERIENCE...THE
EXCESS FRESHWATER FANS OUT SUBSTANTIALLY BEFORE REACHING SW DC.
AFTER MONITORING THE UPSTREAM RIVER FORECASTS AND THE DIFFERENCE
BETWEEN THE TIDAL ANOMALIES AT DC VS THE REST OF OUR WATERS...HAVE
ACHIEVED ENOUGH CONFIDENCE TO ISSUE COASTAL FLOOD ADVISORY FOR DC.

I/M NOT SURE IT WILL BE THAT SIMPLE THOUGH. FOR ONE THING...IT
APPEARS AS THOUGH THE FRESHWATER CONTRIBUTION WILL BE CHASING THE
HIGH TIDE DOWN RIVER. THAT IS...THE TIDE WILL BE REPLACED BY THE
FRESHWATER CREST. HAVE LENGTHENED THE TIME FRAME FROM THE TYPICAL
SCENARIO TO ACCOMMADATE FOR THIS. BASED ON THE LITTLE FALLS
FORECAST...ITS POSSIBLE THAT A MARGINAL WARNING WOULD BE NECESSARY.
THAT WOULD NEED TO BE A GAME TIME CHANGE.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...WINTER WEATHER ADVISORY UNTIL 10 AM EST THIS MORNING FOR
     DCZ001.
     COASTAL FLOOD ADVISORY UNTIL 11 AM EST THIS MORNING FOR DCZ001.
MD...WINTER WEATHER ADVISORY UNTIL 10 AM EST THIS MORNING FOR
     MDZ006-011-013-014-016>018-507-508.
VA...WINTER WEATHER ADVISORY UNTIL 10 AM EST THIS MORNING FOR
     VAZ054-057.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR ANZ535-
     536.
     SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR
     ANZ530>532-538>540.
     SMALL CRAFT ADVISORY FROM NOON TODAY TO 10 PM EST THIS EVENING
     FOR ANZ533-534-537-541>543.
     GALE WARNING UNTIL NOON EST TODAY FOR ANZ533-534-537-541>543.

&&

SYNOPSIS...BJL/MM
NEAR TERM...MM
SHORT TERM...MM
LONG TERM...BJL
AVIATION...BJL/MM
MARINE...BJL/MM
HYDROLOGY...JE/BJL/MM
TIDES/COASTAL FLOODING...BJL
Hazardous weather outlook, Feb 5, 3:31 AM EST, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
331 AM EST FRI FEB 5 2016

ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-051630-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
331 AM EST FRI FEB 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TODAY AND TONIGHT

A PERIOD OF SNOW WILL CONTINUE EARLY THIS MORNING...ESPECIALLY
EAST OF INTERSTATE 95. A WINTER WEATHER ADVISORY IS IN EFFECT FOR
WASHINGTON DC...BALTIMORE...AND POINTS EAST.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT THREAT OF A WINTER STORM MONDAY INTO TUESDAY OF
NEXT WEEK. THIS MAY RESULT IN TRAVEL DISRUPTIONS...PARTICULARLY IF
THE THREAT INCREASES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-051630-
WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY-
NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-WESTERN LOUDOUN-EASTERN LOUDOUN-
NORTHERN VA BLUE RIDGE-CENTRAL VA BLUE RIDGE-HAMPSHIRE-MORGAN-
BERKELEY-JEFFERSON-HARDY-WESTERN GRANT-EASTERN GRANT-
WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON-
EASTERN PENDLETON-
331 AM EST FRI FEB 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT FOR BALTIMORE AND HARFORD
COUNTIES FOR A PERIOD OF ACCUMULATING SNOW EARLY THIS MORNING

MINOR FLOODING IS EXPECTED ALONG THE POTOMAC RIVER BASIN THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT THREAT OF A WINTER STORM MONDAY INTO TUESDAY OF
NEXT WEEK. THIS MAY RESULT IN TRAVEL DISRUPTIONS...PARTICULARLY IF
THE THREAT INCREASES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Feb 4, 11:21 PM EST, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1121 PM EST THU FEB 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     SLEET            CROWNSVILLE             39.02N  76.60W
02/04/2016  E0.0 INCH        ANNE ARUNDEL       MD   TRAINED SPOTTER

&&

EVENT NUMBER LWX1602377

BJL
Local storm report, Feb 5, 12:38 AM EST, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1238 AM EST FRI FEB 05 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1238 AM     SLEET            DULLES INTERNATIONAL AI 38.98N  77.49W
02/05/2016  M0.0 INCH        LOUDOUN            VA   OFFICIAL NWS OBS

&&

EVENT NUMBER LWX1602378

BJL
Local storm report, Feb 5, 12:45 AM EST, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1245 AM EST FRI FEB 05 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     SLEET            BRUNSWICK               39.32N  77.62W
02/05/2016  E0.0 INCH        FREDERICK          MD   PUBLIC

&&

EVENT NUMBER LWX1602379

BJL

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 4:29 AM ESTSmall Craft AdvisoryLWX17 hr

Nearby

Gale Warnings in Virginia, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.